Virginia, 2016Hail and Damaging Winds in Virginia, July 19, 2016
July 19, 2016 · NWS AKQ · 39 events in 15 counties and zones
Scattered severe thunderstorms associated with a cold front produced damaging winds and large hail across portions of central, south central, and southeast Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $73,000
- Crop damage
- $3,000
- Events
- 39
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms associated with a cold front produced damaging winds and large hail across portions of central, south central, and southeast Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 19, 12:47 PM EST, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 19, 12:47 PM EST, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
147 PM EDT TUE JUL 19 2016
.SYNOPSIS...
A cold front moves slowly south across the Mid Atlantic States
through Wednesday and then dissipates over the Carolinas later in
the week. High pressure builds south into the area tonight and
Wednesday. High pressure over the Southeast states becomes the
dominant weather feature late in the week.
&&
.NEAR TERM /THROUGH TONIGHT/...
The weather map this morning had an east to west cold front
oriented across Maryland to the Ohio Valley. High pressure was
over the Great Lakes. In the upper levels...a weak zonal flow and
some capping was holding off convection across the area. The cold
front will be rather diffuse today and become better defined while
moving south into North Carolina tonight and Wednesday morning as
high pressure builds to the north of the region.
An instability axis with mixed layer CAPEs over 2k develops over
northeast North Carolina this afternoon. Dry air and weakening
inversion should inhibit significant convection at that time. A
short wave moving south from the Great Lakes will steepen lapse
rates from north to south late this afternoon and this evening.
Have highest POPs over the Piedmont by mid afternoon with likely
POPs appearing across the Interstate 95 Corridor and in the 5 PM
to 8 PM time frame and moving into southeast Virginia and
northeast North Carolina after sunset.
The Storm prediction Center has most of the area away from the
coast in a slight risk for severe thunderstorms with the main
threat being damaging winds. Strengthening lapse rates will be the
primary contributor to expected instability.
Abundant sunshine during the first half of the day will bring high
temperatures to around 90 degrees inland and a few degrees cooler
near the coast. Dew points have lowered a few degrees from
yesterday's values eliminating the potential for heat index
issues.
Convection shifts to the southeast and moving out of the area by
shortly after Midnight. NAM12 suggests some upper level impulses
and left over instability warranting low chance POPs through the
pre-dawn hours. Low temperatures are expected to be around 70
degrees Wednesday morning.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
Trough axis pushes offshore Wednesday as the upper level ridge
amplifies over the nation's mid section. Surface high pressure
builds into New England as the cold front washes out over the
region. Expect enough forcing and moisture for a mention of slight
chance to low end chance POP's across the far southeast forecast
area for diurnally driven showers and thunderstorms Wednesday. Weak
flow may also result in seabreeze convection over the Eastern Shore
to southeast Virginia. Otherwise, cooler, with highs in the mid 80's
under a mostly sunny to partly cloudy sky. High pressure settles over
the Mid Atlantic region Wednesday night with dry conditions and a
clear sky expected. Lows in the mid to upper 60's inland to low 70's
near the coast. Surface high pressure slides offshore Thursday as
the upper level ridge builds eastward. Dry conditions continue with
highs in the upper 80's.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Long term period will feature mainly dry conditions and above
normal temps. For Thursday night/Friday, dry wx expected as
surface high pressure slides just offshore and a broad upper-
level ridge slides east into the eastern Conus. Temps max out in
the lo-mid 90s.
For the weekend, a thermal trough will hold in place over the Mid
Atlc with weak w/nw flow aloft. Expect hi temps in the mid/upr 90s
both days, and with dewpoints in the lo/mid 70s, afternoon heat
indices will be near 105f (heat advsry criteria). 10-20% chances
for rain Sat increase to 20-30% Sun. Continued hot into Mon (highs
up to the mid 90s) with a 30% chance for rain as stronger mid-
level energy approaches the region.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Mainly VFR conditions thus far this afternoon with sct-bkn
ceilings developing between 4-5 kft. Convection was developing on
the east side of the mountains and across the western piedmont
moving southeast. Forcing from an upper level wave will support
the development of more storms as the system progresses east.
This would place showers and storms into RIC around 22z-01z. Have
placed a tempo group in the RIC TAF. Storms will result in brief
periods of IFR visbilities and gusty winds of 25-35 kt. For now it
appears the best chances for showers and storms remains south of
SBY, so have left mention out of the SBY TAF for now.
The forcing pushes southeast to PHF and ORF from 23z-02z with
showers and storms possible at both location along with brief
periods of IFR visibilities and gusts winds similar to RIC. ECG
will experience the storms a little later...mainly after 00z. Due
to the upper level support the storms should be able to sustain
themselves into northeast NC and may not weaken much with sunset.
some lingering showers/tstms are possible over northeast NC after
06Z. In the wake of the showers there is the the potential for
patchy fog and/or low clouds through 12Z/Wed with some IFR
possible at all TAF sites. Confidence is low and have held off on
putting IFR conditions in the TAFS, but IFR conditions are
possible during the early morning hours Wednesday.
OUTLOOK...Southern areas may see widely scattered to isolated
afternoon tstms again Wednesday. Otherwise, mainly dry conditions
are expected for the latter half of the week.
&&
.MARINE...
Current conditions now have winds that average around
5-10 Kt across the waters with the stronger winds now well off the
coast as tstms have pushed farther offshore. Later today, a cold
front weakens as it approaches from the nw, allowing NW winds to
shift to the E/NE at only 5-10 Kt by this afternoon/evening. Lack
of cold air advection and weak gradient winds will keep winds sub-
SCA (to avg 10-15 KT) in the wake of the front on Wed. For Wed
aftn/Thu...winds avg aob 10 kt with weak sfc hi pressure in the
vicinity. Waves remain 1-2 ft with seas 2-3 ft. Winds increase to
10-20 Kt from the SSW Fri aftn/Fri night ahead of next frontal
boundary.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.
&&
SYNOPSIS...SAM/LSA
NEAR TERM...SAM/LSA
SHORT TERM...SAM
LONG TERM...MAS
AVIATION...JAO
MARINE...LKB
Hazardous weather outlook, Jul 19, 2:35 PM EST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
335 PM EDT TUE JUL 19 2016
MDZ021>025-NCZ012>017-030>032-VAZ075>078-095-097>100-201945-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-WESTMORELAND-RICHMOND-NORTHUMBERLAND-
LANCASTER-NORFOLK/PORTSMOUTH-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-
335 PM EDT TUE JUL 19 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
MARYLAND...NORTHEAST NORTH CAROLINA...EAST CENTRAL
VIRGINIA...EASTERN VIRGINIA AND SOUTHEAST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS THE AREA THIS AFTERNOON THROUGH THIS EVENING. A FEW OF THE
STORMS COULD BECOME STRONG TO SEVERE...WITH DAMAGING WINDS THE
MAIN THREAT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
ABOVE NORMAL TEMPERATURES ARE FORECAST FOR THE UPCOMING WEEKEND.
HEAT INDEX VALUES OF 100 TO 105 ARE EXPECTED FRIDAY THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ048-060>062-064>069-079>090-092-093-096-509>525-201945-
FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT-SUFFOLK-
WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-
WESTERN CHESTERFIELD-EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-
HAMPTON/POQUOSON-
335 PM EDT TUE JUL 19 2016
...SEVERE THUNDERSTORM WATCH 398 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS THE AREA THIS AFTERNOON THROUGH THIS EVENING. A FEW OF THE
STORMS COULD BECOME STRONG TO SEVERE...WITH DAMAGING WINDS THE
MAIN THREAT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
ABOVE NORMAL TEMPERATURES ARE FORECAST FOR THE UPCOMING WEEKEND.
HEAT INDEX VALUES OF 100 TO 105 ARE EXPECTED FRIDAY THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
WRS
In the hours before
Special weather statement, Jul 19, 1:25 PM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
225 PM EDT TUE JUL 19 2016
VAZ510-191915-
EASTERN LOUISA-
225 PM EDT TUE JUL 19 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LOUISA COUNTY...
AT 224 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
MINERAL...MOVING EAST AT 15 MPH.
WIND GUSTS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LOUISA...MINERAL...BUMPASS...YANCEYVILLE...FREDERICKS
HALL...PENDLETON... CUCKOO...APPLE GROVE AND LOCUST CREEK.
LAT...LON 3808 7793 3805 7775 3804 7774 3804 7775
3802 7775 3803 7773 3802 7773 3801 7769
3796 7770 3781 7777 3793 7804
TIME...MOT...LOC 1824Z 291DEG 15KT 3797 7791
SCALORASpecial weather statement, Jul 19, 2:17 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
317 PM EDT TUE JUL 19 2016
VAZ048-062-509-510-192000-
WESTERN LOUISA-EASTERN LOUISA-GOOCHLAND-FLUVANNA-
317 PM EDT TUE JUL 19 2016
...A STRONG THUNDERSTORM WILL AFFECT LOUISA...NORTHWESTERN GOOCHLAND
AND NORTHEASTERN FLUVANNA COUNTIES...
AT 317 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BOSWELLS
TAVERN...OR 8 MILES NORTHWEST OF LOUISA...MOVING EAST AT 30 MPH.
WIND GUSTS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH
THIS STORM. IN ADDITION...RAINFALL AMOUNTS OF UP TO 1 INCH ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LOUISA...MINERAL...HADENSVILLE...LAKE MONTICELLO...TROY...
FERNCLIFF...KENTS STORE...BOSWELLS TAVERN...GORDONSVILLE...
LOUISA AIRPORT...ZION CROSSROADS...PENDLETON...BYBEE...TABSCOTT...
YANCEYVILLE...VAWTER CORNER...GREEN SPRINGS...FREDERICKS HALL...
CUCKOO AND BYRD MILL.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LAT...LON 3807 7825 3813 7821 3813 7818 3814 7815
3814 7812 3815 7811 3813 7805 3814 7801
3812 7798 3812 7795 3810 7791 3798 7780
3780 7801 3792 7838
TIME...MOT...LOC 1917Z 288DEG 29KT 3811 7811
JMThunderstorm Wind, Goochland
- When
- July 19, 2:55 PM EST
- Where
- Goochland County, 0.69 mi N of Oilville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 37.710, -77.780
Trees were downed on Interstate 64 near Oilville.
Thunderstorm Wind, Louisa
- When
- July 19, 2:55 PM EST
- Where
- Louisa County, Louisa
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 38.020, -78.000
Trees were downed along with a power line near Louisa.
Thunderstorm Wind, Hanover
- When
- July 19, 3:15 PM EST
- Where
- Hanover County, 1.64 mi W of Rockville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 37.720, -77.710
Trees were downed along Manakin Road and Dogwood Trail.
Thunderstorm Wind, Louisa
- When
- July 19, 3:15 PM EST
- Where
- Louisa County, 2.07 mi S of Shelfar
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.800, -77.870
Tree was downed on Cross County Road near Interstate 64.
Hail, Henrico
- When
- July 19, 3:30 PM EST
- Where
- Henrico County, 0.88 mi SW of Quioccasin
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.590, -77.590
Half dollar size hail was reported at Tuckahoe.
Hail, Henrico
- When
- July 19, 3:30 PM EST
- Where
- Henrico County, 1.64 mi W of Quioccasin
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.600, -77.610
Quarter size hail was reported two miles northwest of Tuckahoe.
Thunderstorm Wind, Richmond
- When
- July 19, 3:45 PM EST
- Where
- Richmond County, 47.25 mi WSW of Wellford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 37.540, -77.520
Trees were downed on Powhite Parkway near the tolls.
Thunderstorm Wind, Chesterfield
- When
- July 19, 3:50 PM EST
- Where
- Chesterfield County, 3.02 mi SE of Bon Air
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.490, -77.530
Several large limbs were downed.
Thunderstorm Wind, Richmond
- When
- July 19, 3:50 PM EST
- Where
- Richmond County, 47.21 mi SW of Wellford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 37.480, -77.470
Numerous trees were downed in the city of Richmond, especially across the south side.
Thunderstorm Wind, Richmond
- When
- July 19, 3:50 PM EST
- Where
- Richmond County, 48.69 mi WSW of Wellford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 37.500, -77.520
Partial roof collapse from high winds of the Latino Market on Oak Glenn Road.
Hail, Chesterfield
- When
- July 19, 3:55 PM EST
- Where
- Chesterfield County, Bon Air
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.520, -77.570
Quarter size hail was reported near Bon Air.
Thunderstorm Wind, Chesterfield
- When
- July 19, 3:58 PM EST
- Where
- Chesterfield County, 2.3 mi ENE of Bon Air
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 37.530, -77.530
Trees were uprooted and snapped about two miles southeast of the University of Richmond.
Thunderstorm Wind, Henrico
- When
- July 19, 4:00 PM EST
- Where
- Henrico County, 1.09 mi W of Quioccasin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 37.600, -77.600
Thunderstorm Wind, Richmond
- When
- July 19, 4:00 PM EST
- Where
- Richmond County, 47.96 mi WSW of Wellford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.520, -77.520
Thunderstorm Wind, Henrico
- When
- July 19, 4:00 PM EST
- Where
- Henrico County, 1.1 mi E of Richmond Hgts
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 37.470, -77.380
Tree was downed across Laburnum Avenue. Large tree limbs and branches were downed.
Thunderstorm Wind, Richmond
- When
- July 19, 4:00 PM EST
- Where
- Richmond County, 49.07 mi WSW of Wellford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 37.490, -77.520
Trees were downed near Chippenham Parkway north of Hull Street Road.
Thunderstorm Wind, Richmond
- When
- July 19, 4:05 PM EST
- Where
- Richmond County, 47.72 mi WSW of Wellford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 37.540, -77.530
Tree was downed on a home.
Thunderstorm Wind, Henrico
- When
- July 19, 4:05 PM EST
- Where
- Henrico County, 1.76 mi NE of Varina Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 37.470, -77.330
Trees were downed at Britton Road and Darbytown Road.
Thunderstorm Wind, Richmond
- When
- July 19, 4:05 PM EST
- Where
- Richmond County, 46.1 mi WSW of Wellford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 37.520, -77.480
Tree was downed on a home in Forest Hill.
Thunderstorm Wind, Henrico
- When
- July 19, 4:09 PM EST
- Where
- Henrico County, 1.1 mi W of White Oak Swamp
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $1,000
- Reported by
- ASOS
- Coordinates
- 37.500, -77.320
Wind gust of 50 knots (58 mph) was measured at RIC.
Hail, Chesterfield
- When
- July 19, 4:10 PM EST
- Where
- Chesterfield County, 1.49 mi SSW of Bon Air
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.500, -77.580
Quarter size hail was reported two miles south southwest of Bon Air.
Thunderstorm Wind, Henrico
- When
- July 19, 4:20 PM EST
- Where
- Henrico County, 0.69 mi N of Marion Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 37.490, -77.400
Tree was downed across Southbury Avenue.
Thunderstorm Wind, Henrico
- When
- July 19, 4:24 PM EST
- Where
- Henrico County, 0.55 mi E of Richmond Hgts
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 37.470, -77.390
Tree was downed and blocking New Market Road. Large limbs were also downed.
Thunderstorm Wind, Henrico
- When
- July 19, 4:25 PM EST
- Where
- Henrico County, 0.69 mi N of Varina Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 37.460, -77.350
Large tree was downed across Strath Road near Kinvan.
Thunderstorm Wind, Chesterfield
- When
- July 19, 4:25 PM EST
- Where
- Chesterfield County, 1.79 mi WSW of Bermuda Hundred
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- NWS Employee
- Coordinates
- 37.320, -77.310
Large trees were downed in Screamersville near Enon Church and Central Avenue. Large limbs caused roof damage.
Thunderstorm Wind, Henrico
- When
- July 19, 4:25 PM EST
- Where
- Henrico County, 1.78 mi ENE of Marion Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 37.490, -77.370
Tree was downed near Darbytown Road.
Thunderstorm Wind, Henrico
- When
- July 19, 4:30 PM EST
- Where
- Henrico County, 3.22 mi SSW of Varina Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.410, -77.380
Several large limbs were downed.
Thunderstorm Wind, Colonial Heights (C)
- When
- July 19, 4:30 PM EST
- Where
- Colonial Heights (C) County, 0.88 mi NE of Colonial Hgts
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 37.260, -77.410
Few trees were downed across the city of Colonial Heights.
Thunderstorm Wind, Hopewell (C)
- When
- July 19, 4:30 PM EST
- Where
- Hopewell (C) County, 0.69 mi S of Hopewell
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 37.290, -77.300
Numerous trees were downed. Two trees were downed on homes. Trees were also downed on power lines.
Thunderstorm Wind, Hopewell (C)
- When
- July 19, 5:00 PM EST
- Where
- Hopewell (C) County, 83.06 mi SSE of Goldvein
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 37.290, -77.250
Trees were downed along Ruffin Road at Sandy Ridge Road.
Thunderstorm Wind, Prince George
- When
- July 19, 5:00 PM EST
- Where
- Prince George County, 3.58 mi ESE of Prince George
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 37.200, -77.220
Trees were downed along Hines Road at Webb Road.
Thunderstorm Wind, Sussex
- When
- July 19, 5:15 PM EST
- Where
- Sussex County, 3.83 mi NNE of Newville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 37.070, -77.140
Trees were downed along Route 460 that closed a portion of the road.
Thunderstorm Wind, Sussex
- When
- July 19, 5:20 PM EST
- Where
- Sussex County, 4.84 mi N of Newville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 37.090, -77.170
Large tree branch was downed across Route 460 five miles west of Waverly.
Thunderstorm Wind, Brunswick
- When
- July 19, 5:25 PM EST
- Where
- Brunswick County, 1.31 mi ESE of Ante
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 36.660, -77.700
Trees were downed along Paris Road and Dry Bread Road.
Hail, Sussex
- When
- July 19, 5:35 PM EST
- Where
- Sussex County, 1.38 mi S of Waverly
- Measured
- 2 in hail
- Crop damage
- $3,000
- Reported by
- Public
- Coordinates
- 37.010, -77.080
Hen egg size hail was reported. Corn field was stripped by the large hail on Beaverdam Road near Harrels Mille Pond.
Thunderstorm Wind, Southampton
- When
- July 19, 5:50 PM EST
- Where
- Southampton County, 1.3 mi ENE of Camp Corner
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 36.910, -76.900
Several trees were downed around Ivor.
Hail, Greensville
- When
- July 19, 5:55 PM EST
- Where
- Greensville County, 0.89 mi SW of Kingsberry
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.710, -77.560
Quarter size hail was reported.
Thunderstorm Wind, Isle of Wight
- When
- July 19, 6:15 PM EST
- Where
- Isle of Wight County, 0.89 mi SW of Carrsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 36.710, -76.830
Large tree was downed. Several branches were downed also.
Thunderstorm Wind, Suffolk (C)
- When
- July 19, 6:34 PM EST
- Where
- Suffolk (C) County, Lummis
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 36.700, -76.700
Trees and power lines were downed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Utah, July 19 to 20, 201611 injured · $3.0 million · 1 event
- Tornado and Flash Flooding in Iowa, July 19, 2016$575,000 · EF0 · 111 events
- Hail and Lightning Strike in Colorado, July 19, 20161 death · 1 injured · 0.88 in hail · 3 events
- Damaging Wind and Lightning Strikes in Alabama, July 19, 20161 death · $11,000 · 3 events
- Tornadoes and Hail in North Dakota, July 19, 2016EF1 · 28 events
- Tornadoes and Hail in Minnesota, July 19, 2016EF1 · 24 events
- Hail and Damaging Winds in Tennessee, July 19, 2016$51,000 · 56 kt wind · 13 events
- Flash Flood and Hail in North Carolina, July 19, 2016$32,000 · 1.75 in hail · 12 events
- Hail and Damaging Winds in North Carolina, July 19, 2016$23,000 · 1 in hail · 16 events
- Damaging Winds in Georgia, July 19 to 21, 2016$16,000 · 50 kt wind · 22 events
- Damaging Winds in Illinois, July 19, 2016$32,000 · 52 kt wind · 2 events
- Excessive Heat in South Dakota, July 19 to 22, 201626 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 653077, 653079, 653084, 653111, 653055, 653056, 653085, 653087, 653088, 653120, 653064, 653090, 653112, 653113, 653114, 653115, 653076, 653093, 653100, 653123, 653067, 653117, 653116, 653103, 653106, 653118, 653107, 653110, 653119, 653109, 653125, 653128, 653131, 653134, 653072, 653136, 653075, 653137, 653139.